Markov processes with restart

Abstract : We consider a general homogeneous continuous-time Markov process with restarts. The process is forced to restart from a given distribution at time moments generated by an independent Poisson process. The motivation to study such processes comes from modeling human and animal mobility patterns, restart processes in communication protocols, and from application of restarting random walks in information retrieval. We provide a connection between the transition probability functions of the original Markov process and the modified process with restarts. We give closed-form expressions for the invariant probability measure of the modified process. When the process evolves on the Euclidean space there is also a closed-form expression for the moments of the modified process. We show that the modified process is always positive Harris recurrent and exponentially ergodic with the index equal to (or bigger than) the rate of restarts. Finally, we illustrate the general results by the standard and geometric Brownian motions.
Type de document :
Article dans une revue
Journal of Applied Probability, Applied Probability Trust, 2013, 50 (4), pp.960-968. 〈http://projecteuclid.org/jap〉. 〈10.1239/jap/1389370093〉
Liste complète des métadonnées

https://hal.inria.fr/hal-00926629
Contributeur : Konstantin Avrachenkov <>
Soumis le : jeudi 9 janvier 2014 - 22:55:04
Dernière modification le : mardi 19 juin 2018 - 11:12:07

Lien texte intégral

Identifiants

Collections

Citation

Konstantin Avrachenkov, Alexey Piunovskiy, Yi Zhang. Markov processes with restart. Journal of Applied Probability, Applied Probability Trust, 2013, 50 (4), pp.960-968. 〈http://projecteuclid.org/jap〉. 〈10.1239/jap/1389370093〉. 〈hal-00926629〉

Partager

Métriques

Consultations de la notice

238